Alert archive / Indiana / Wind Advisories in 2008
Wind Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Jan 28, 2008, 6:21 PM EST for 39 counties in Indiana. It took effect at Jan 29, 2008, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 6:21 PM EST (23:21 UTC)
- In effect from
- Jan 29, 2008, 7:00 PM EST
- Expired
- Jan 30, 2008, 3:46 AM EST
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 282321 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 621 PM EST MON JAN 28 2008 ...STRONG WINDS TUESDAY NIGHT... .AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY EVENING. SUSTAINED WINDS OF 35 MPH WITH GUSTS OVER 45 MPH ARE POSSIBLE TUESDAY NIGHT. THE WINDS WILL DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS. INZ021-028>031-035>049-051>057-060>065-067>072-290730- /O.NEW.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 621 PM EST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY. SUSTAINED WINDS AROUND 35 MPH WITH GUSTS AROUND 45 MPH WILL OCCUR TUESDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS73 KIND 290242 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 942 PM EST MON JAN 28 2008 ...STRONG WINDS TUESDAY NIGHT... .AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY EVENING. SUSTAINED WINDS OF 35 MPH WITH GUSTS OVER 45 MPH ARE POSSIBLE TUESDAY NIGHT. THE WINDS WILL DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS. INZ021-028>031-035>049-051>057-060>065-067>072-291045- /O.CON.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 942 PM EST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY. SUSTAINED WINDS AROUND 35 MPH WITH GUSTS AROUND 45 MPH WILL OCCUR TUESDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIND 290803 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 303 AM EST TUE JAN 29 2008 ...STRONG WINDS TONIGHT... .AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH APPEAR LIKELY TONIGHT. THE WINDS WILL DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS. INZ021-028>031-035>049-051>057-060>065-067>072-291715- /O.CON.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 303 AM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL OCCUR TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS GUSTING HIGHER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIND 291458 AAB NPWIND URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 958 AM EST TUE JAN 29 2008 ...STRONG WINDS TONIGHT... .AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH APPEAR LIKELY TONIGHT. THE WINDS WILL DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS. INZ021-028>031-035>049-051>057-060>065-067>072-292300- /O.CON.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 958 AM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL OCCUR TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS GUSTING HIGHER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIND 291946 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 246 PM EST TUE JAN 29 2008 ...STRONG WINDS TONIGHT... .AN AREA OF LOW PRESSURE ALONG WITH A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH APPEAR LIKELY TONIGHT. THE WINDS WILL DIMINISH BY SUNRISE WEDNESDAY AS THE SYSTEM EXITS. INZ021-028>031-035>049-051>057-060>065-067>072-300400- /O.CON.KIND.WI.Y.0001.080130T0000Z-080130T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 246 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL OCCUR TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS GUSTING HIGHER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...AN INCH OF SNOW IS EXPECTED ALONG AND NORTH OF A ANDERSON TO TIPTON AND CRAWFORDSVILLE AROUND LATE EVENING AS MUCH COLDER AIR MOVES INTO OUR STATE. THE COMBINATION OF HIGH WINDS AND BLOWING SNOW MAY PRODUCE LOW VISIBILITIES FOR A FEW HOURS LATE THIS EVENING IN THE KOKOMO...FRANKFORT AND LAFAYETTE AREAS. $$ JH
000 WWUS73 KIND 300221 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 921 PM EST TUE JAN 29 2008 ...STRONG WINDS TONIGHT... .A STRONG COLD FRONT HAS MOVED THROUGH THE AREA. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED OVERNIGHT. THE WINDS WILL DIMINISH BY SUNRISE WEDNESDAY. INZ021-028>031-035>049-051>057-060>065-067>072-301030- /O.CON.KIND.WI.Y.0001.000000T0000Z-080130T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 921 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. A WIND ADVISORY MEANS THAT STRONG WINDS GUSTING HIGHER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS TRAVELING ON NORTH-SOUTH ROADS SHOULD BE PARTICULARLY CAREFUL. IN ADDITION...AN LESS THAN INCH OF SNOW IS POSSIBLE ACROSS MUCH OF CENTRAL INDIANA. THE COMBINATION OF HIGH WINDS AND BLOWING SNOW MAY PRODUCE LOW VISIBILITIES OVERNIGHT. $$ PUMA
000 WWUS73 KIND 300846 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 346 AM EST WED JAN 30 2008 INZ021-028>031-035>049-051>057-060>065-067>072-301000- /O.CAN.KIND.WI.Y.0001.000000T0000Z-080130T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 346 AM EST WED JAN 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND ADVISORY. STRONG AND GUSTY WEST WINDS WILL SLOWLY WEAKEN TODAY. HOWEVER...THE COMBINATION OF COLD AIR TEMPERATURES AND WINDS OF 20 TO 30 MPH WILL PUSH WIND CHILLS INTO THE SUB ZERO RANGE TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:35 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 28, 3:35 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EST MON JAN 28 2008 .DISCUSSION... VIS SAT SHOWS OVC SKIES ACRS THE FA. TEMPS WERE IN THE MID 40S WITH DEWPTS IN THE MID 20S AND WINDS OUT OF THE SSW AROUND 15KTS GUSTING TO AROUND 25KTS. RADAR SHOWS SPRINKLES AND VIRGA OVR THE FA AS WELL. FORECAST FOCUS IS ON POPS...WINDS...AND SVR POTENTIAL WITH FRONTAL SYSTEM TUESDAY/TUESDAY NIGHT. MODELS IN GOOD AGREEMENT FOR THE MOST PART IN THE SHORT TERM SO WL USE A BLEND. TONIGHT...WAA AND CLOUD CVR WL KEEP LOWS UP IN THE LOW TO MID 40S RIGHT WITH GUIDANCE. CHCS FOR POPS SHUD INCREASE DURING THE NIGHT AS A S/W MVS THRU AND ISENTROPIC LIFT CONTINUES. DO NOT EXPECT GREAT AMOUNTS BUT ENUF FORCING TO KEEP LIKELY RAIN. WHILE PRES GRADIENT STRENGTHENS ACRS THE AREA DURING THE NIGHT INVERSION IS STRONG ENUF TO KEEP THE STRONG WIND GUSTS FROM REACHING THE SFC. TUESDAY...NAM HAS SLOWED FROPA FROM YESTERDAYS RUN AND NOW IS ABOUT MIDWAY THRU THE FA BY 0Z AND AGREES WELL WITH THE ECMWF AND THE GFS. NOT A LOT OF SFC INSTABILITY AVAILABLE BUT THERE IS WILL BE ELEVATED INSTABILITY TO TAP INTO. WITH 50+KT LLJ MVING ACRS THE AREA AFTER 18Z AND INVERSION ERODING SHUD HAVE POTENTIAL FOR THESE WINDS TO MIX DOWN TO THE SFC WITH ANY THUNDERSTORMS THAT DEVELOP. MOST OF THE FA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LATE TUE AFTERNOON/EVENING AND THESE WIND GUSTS WILL BE THE PRIMARY THREAT. LOOKS LIKE THE BEST POTENTIAL FOR SYNOPTIC SCALE WINDS OF ADVISORY CRITERIA WILL JUST AFTER FROPA...WHICH WOULD PUT THEM STARTING UP ACRS THE FA AFTER 21Z AND PERHAPS NOT UNTIL AFTER 0Z. BUFKIT GUSTS DURING THIS TIME ARE IN THE 40-45KT RANGE. AFTER COLLABORATION WITH OTHER OFFICES AND NOTING THIS WOULD BE IN THE THIRD PERIOD HAVE DECIDED TO HOLD OFF ISSUANCE OF WIND ADVISORY UNTIL NEXT FCST PACKAGE...BUT DEFINITELY THINK ONE WILL BE NECESSARY FOR TUESDAY NIGHT. TUESDAY NIGHT...HAVE ALREADY DISCUSSED STRONG WINDS ABOVE. COLD FNT WILL FINISH MVING ACRS THE AREA SO HAVE INCLUDED THUNDER OVR AT LEAST THE ERN HALF OF THE AREA THRU 3Z. BRING POPS DOWN FROM W TO E IN 3 HR INCREMENTS AND SHUD SEE CHANGE OVR TO SNOW AT MOST LOCATIONS BEFORE WED MORNING BUT THE SNOW SHUD BE SHORT LIVED WITH LITTLE ACCUMULATION AS THE COLD FNT SHUD SCOUR OUT MOST OF THE MOISTURE. BOTH MODELS SHOW COLD AIR PLUNGING DOWN AFTER FROPA BUT NAM SEEMS A LITTLE OVERZEALOUS WITH ITS H8 TEMPS AND MET GUIDANCE LOOKS TOO COOL DROPPING THINGS INTO THE SINGLE DIGITS BASED ON WHAT LOW TEMPS ARE LIKE IN THE NRN PLAINS RIGHT NOW. WED AND WED NT...HIGH PRESSURE BLDS IN AND THINGS ARE DRY. WED WL BE COLD BECAUSE OF THE PREVIOUSLY MENTIONED COLD AIR SPILLING DOWN SO HIGHS WILL ONLY BE IN THE 20S. WED NT WINDS WILL SHIFT BACK AROUND TO THE S BUT WITH NOT MUCH CLOUD CVR EVEN WITH THE WAA WL STILL SEE LOWS IN THE TEENS. EXTENDED...EXTENDED EMPHASIS IS ON THURSDAY NIGHT/FRIDAY SYSTEM. STILL QUITE A BIT OF UNCERTAINTY IN FCST TRACK OF SFC LOW THU NT/FRI. ECMWF MVS THE LOW THRU IL AND KEEPS THE FA IN ALL RAIN WITH THE POSSIBLE EXCEPTION OF THE FAR NW. GFS TRACKS THE LOW ALONG THE OH RVR AND HAS NRN AND CENTRAL FA ALL SNOW WITH SOME POTENTIAL FOR ICE IN THE S. WHILE THE NAM DOES NOT GO OUT QUITE FAR ENUF YET...IT/S SFC LOW HAS BEEN TRENDING FURTHER S. WITH SYSTEMS THUS FAR THIS WINTER THE NAM AND GFS HAVE HAD A BIAS TOWARD THE SE WITH THEIR SFC LOWS AND GIVEN THAT AM MORE INCLINED TO LEAN ON THE WARMER NW SOLN OF THE ECMWF. WITH THE CURRENT DISAGREEMENT THO AM NOT GOING TO PULL THE SNOW...INSTEAD WILL INCLUDE A MIX FOR MOST OF THE STORM AND WL TRY TO NAIL DOWN A LITTLE BETTER AS /HOPEFULLY/ MODELS COME INTO BETTER AGREEMENT. A WEAK FNT WL MV THRU ON SAT NT/SUN BUT ASSOC FORCING STAYS WELL N OF THE AREA SO WL KEEP A DRY FCST. MON A WARM FNT WL APPROACH FROM THE S AND SO HAVE BROUGHT IN CHC POPS. TEMPS ARE BORDERLINE SO WL INCLUDE A RAIN SNOW MIX. && .AVIATION...DISCUSSION FOR THE 18Z TAFS. VFR UNTIL LATE TONIGHT AND THEN MVFR CIGS AND RAIN FROM THEN ON. LOW LEVEL WIND SHEAR ALSO A BIG CONCERN AS THE PRESSURE GRADIENT CONTNUES TO INCREASE AS LOW PRESSURE STRENGTHENS OVER THE CENTRAL PLAINS AND MOVES TO NORTHWEST ILLINOIS BY TUESDAY MORNING. MODEL SOUNDINGS INDICATES WINDS IN EXCESS OF 50 KNOTS ONLY A FEW THOUSAND FEET ABOVE THE GROUND AND SURFACE WINDS WILL ONLY BE 15-20 KNOTS AS AN INVERSION CONTINUES. SHOWERS WILL DEVELOP IN AREA OF WARM ADVECTION LATER TONIGHT AND CONTINUE TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CP AVIATION...JH
Hazardous weather outlook, Jan 28, 4:06 AM EST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 406 AM EST MON JAN 28 2008 INZ021-028>031-035>049-051>057-060>065-067>072-290915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 406 AM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DEEP SURFACE LOW PRESSURE SYSTEM WILL BRING STRONG WIND TO INDIANA ON TUESDAY. THE WIND WILL BE FROM THE SOUTH AT 20 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH TUESDAY AND TUESDAY NIGHT. A WIND ADVISORY MAY BE NECESSARY ON TUESDAY. IN ADDITION TO THE GUSTY WIND ON TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS. LIGHTNING WILL BE A HAZARD WITH ANY THUNDERSTORM THAT FORMS. ON FRIDAY ANOTHER STRONG LOW PRESSURE WILL MOVE THROUGH INDIANA. THE EXACT PATH OF THIS LOW TAKES WILL DETERMINE THE TYPE OF PRECIPITATION THAT OCCURS. THERE WILL BE A CHANCE OF RAIN OR SNOW BUT SOME FREEZING RAIN IS NOT OUT OF THE QUESTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.